MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 5MM X 15CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 5MM X 15CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLY120515
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, after a lighthouse microcatheter (mc) was placed as per the instructions for use (ifu), coil embolization was initiated.A galaxy g3 8mm x 24cm coil (gly120824, 30530863) was inserted and got stuck inside the microcatheter (mc).The coil could not be advanced, so it was retrieved.Then, replaced with another new coil with the same size, which was implanted with no issues.After that, a few additional coils were implanted.A galaxy g3 5mm x 15cm coil (gly120515, 30860250) was used and wound.Attempted to detached, but the lamp did not illuminate and could not be detached when energized.Replaced with a second galaxy g3 5mm x 15cm coil (gly120515, lot unknown) but the lamp came on and off and was not stable.Since it was unclear whether the coil could be detached, the coil was retrieved and replaced with another coil of a different size and implanted.The procedure was successfully completed.There was no negative impact to the patient.It is unknown if a continuous flush was done.Additional information received on 08-dec-2023 indicated that the replaced coils were used successfully with the microcatheter prior to or after the encountered resistance.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg.Section d4.Lot: the lot number was not reported.Section e1.Initial reporter phone:(b)(4).Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2023-00943.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, g3, g6, h2, h3, h6 and h10.Complaint conclusion: as reported by the field, after a lighthouse microcatheter (mc) was placed as per the instructions for use (ifu), coil embolization was initiated.A galaxy g3 8mm x 24cm coil (gly120824, 30530863) was inserted and got stuck inside the microcatheter (mc).The coil could not be advanced, so it was retrieved.Then, replaced with another new coil with the same size, which was implanted with no issues.After that, a few additional coils were implanted.A galaxy g3 5mm x 15cm coil (gly120515, 30860250) was used and wound.Attempted to detached, but the lamp did not illuminate and could not be detached when energized.Replaced with a second galaxy g3 5mm x 15cm coil (gly120515, lot unknown) but the lamp came on and off and was not stable.Since it was unclear whether the coil could be detached, the coil was retrieved and replaced with another coil of a different size and implanted.The procedure was successfully completed.There was no negative impact to the patient.It is unknown if a continuous flush was done.Additional information received on 08-dec-2023 indicated that the replaced coils were used successfully with the microcatheter prior to or after the encountered resistance.A non-sterile galaxy g3 mini 5mm x 15cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and it was noted that the coil was inside of the introducer.No other damages were found.The device was inspected under microscopic magnification, and the embolic coil was found to be in good condition (i.E., no kinked, stretched, or with non-concentric loops); this was found still attached to the resistance heating (rh).The distal outer sheath had not been softened, indicating that the detachment process was not initiated.The electrical resistance of the galaxy g3 device was measured with a multimeter, it measured 50.9 ohms o, which is within specification.Also, the device was connected to a lab sample detachment control box (dcb), and a lab sample enpower control cable and the power was turned on.The system ready light was illuminating.Then, the detach button was pressed, and a beep sound was heard.The coil was successfully detached from the unit.The issue documented that the coil failed to detach could not be confirmed since the device met the electrical specification range.Additionally, no product defect was identified; there may have been other circumstances or issues that occurred during the use of the device that could not be replicated in the lab setting.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.According to the risk documentation, failure to detach is a potential issue that can occur during the coil detachment due to a detachment cycle not being initiated, as a result of the dpu wire detachment zone/extended coil being positioned beyond the microcatheter tip, which can result in reported failure.The manufacturing record evaluation (mre) cannot be performed due to the lot number was not provided.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Therefore, no capa activity is required.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendation: verify that the microcoil delivery system is fully connected, and no faults are indicated on the dcb.If a fault exists, reseat all connections between the dpu, the dcb, and the connecting cable.If a fault still persists, replace the connecting cable.If this does not correct the error, replace the dcb.If the microcoil delivery system still continues to have a fault, retrieve the microcoil, re sheathing the microcoil system, and replace it with a new microcoil system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 5MM X 15CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18319579
Report Number3008114965-2023-00944
Device Sequence Number20603300
Product Code KRD
UDI-Device Identifier10886704077510
UDI-Public10886704077510
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberGLY120515
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2023
Supplement Date Received by Manufacturer01/15/2024
02/16/2024
Initial Report FDA Received Date12/13/2023
Supplement Report FDA Received Date01/22/2024
02/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GALAXY G3 8MM X 24CM.; LIGHTHOUSE MICROCATHETER.
Patient SexUnknown